Virginia, 2010

Damaging Winds in Virginia, December 1, 2010

December 1, 2010 · NWS AKQ · 14 events in 10 counties and zones

Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central and eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Dec 1, 3:46 AM EST, 39 minutes earlier.

Area forecast discussion, Dec 1, 3:46 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 AM EST WED DEC 1 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH THE REGION LATE THIS MORNING...AND
WILL MOVE OFF THE COAST THIS AFTERNOON...BRINGING MUCH COOLER AND DRIER
CONDITIONS TO THE AREA BY LATE AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS
THE SOUTHEAST STATES THURSDAY AND FRIDAY AS LOW PRESSURE MOVES ACROSS
THE GREAT LAKES. A TROUGH OF LOW PRESSURE WILL MOVE FROM THE TENNESSEE
VALLEY THROUGH THE CAROLINAS SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN CONCERN IN THE NEAR TERM IS POSSIBILITY OF SEVERE WEATHER
THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. LOW LVL SSE FLOW IS
ENTRENCHED ACRS THE CAROLINAS/MID ATLC WITH TEMPERATURES GNLY IN
THE LWR-MID 60S AND DEW PTS IN THE UPR 50S-LWR/MID 60S.
SIGNIFICANT SFC PRESSURE FALLS CAN BE SEEN IN THE OBS OVER THE
PIEDMNT INDICATING THE PRESENCE OF A STRENGTHENING MESO-LOW ALONG
THE BLUE RIDGE. COMBINED W/ THE WARM/HUMID AIRMASS IN PLACE (FOR
THE TIME OF YR)...THIS IS THE MAIN REASON FOR THE TORNADO WATCH IN
EFFECT FOR MUCH OF VA/NE NC CNTYS THIS MRNG. FARTHER TO THE
EAST...ONLY SCT/NUMEROUS SHWRS ARE OCCURRING AND THIS TREND SHOULD
CONTINUE THROUGH ABOUT 7 AM. MAIN THREAT FOR SVR WX OVER FAR SE
VA/NE NC AND POSSIBLY THE ERN SHORE WILL BE BTWN 7AM AND ABOUT NOON
AS THE FRONT GETS CLOSER. FOLLOWING RUC SVR WX PARAMETERS...BETTER
CHC WOULD RESIDE OVER THE SE VA/NE NC WHERE THERE IS SOME CAPE/ALBEIT
MINIMAL BETWEEN 7 AM AND NOON. WILL LINGER POPS IN THE EAST
THROUGH ERLY-MID AFTN BUT SVR THREAT SHOULD BE OVER BY THAT TIME
AS DRIER AIR ALOFT OVERSPREADS THE REGION.

PRECIP...COULD SEE 1-2 INCHES OF RAINFALL OVER OUR PIEDMNT THIS
MRNG (LOCALLY HIGHER). ACRS CNTRL AND ERN VA MOST LOCATIONS LIKELY
SEE < 1" ALTHOUGH LOCALLY HIGHER AMTS WILL BE POSSIBLE IN STRONGER
TSTMS...ESPECIALLY SE VA/NE NC.

HIGH TEMPS WILL GNLY BE IN THE MID-UPR 60S...WITH TEMPS FALLING
THROUGH THE 50S THIS AFTN (SOME SUNSHINE AND DOWNSLOPE FLOW SHOULD
KEEP TEMPS FROM FALLING OFF INTO THE 40S UNTIL AROUND SUNSET).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
QUIET WX CAN BE EXPECTED...ONLY ISSUE WILL BE SHARPLY COLDER
TEMPERATURES AS STRNG HIGH PRESSURE BUILDS OVER THE GULF COAST AND
SE CONUS. NAM/GFS BOTH DEPICT THE LAST OF UPR VORT ENERGY SLIDING ACRS
THE ERN SHORE EARLY IN THE EVENING...LEAVING CLR OR MCLR SKIES
OVER THE ENTIRE REGION. BRISK NW FLOW WILL DROP TEMPS INTO THE 30S
TO LWR 40S DURING THE EVENING HRS...AND EVENTUALLY DOWN INTO THE
MID-UPR 20S OVERNIGHT ACRS THE PIEDMNT...WITH UPR 20S-LWR 30S OVER
MOST OF THE REMAINDER OF THE CWA (SOME MIXING OVERNIGHT WILL KEEP
TEMPS FROM BEING AS COLD AS THEY COULD BE).

THU/FRI...A WNW FLOW WILL DOMINATE BETWN SFC LOW PRESSURE OVER THE
GRT LAKES/NEW ENGLAND AND 1025 MB+ SFC HIGH PRESSURE OVER THE GULF
COAST/SE STATES. SUNNY TO START THU...WITH SOME MID LVL CLOUDINESS
INCREASING LATER IN THE DAY AND OVERNGT INTO FRI MRNG. GDNC HIGHS
LOOK REASONABLE AND AGREE WELL W/ LOW LVL THICKNESSES SO WILL STAY
CLOSE...ABOUT 5-10 DEG BLO AVG FOR ERLY DEC IN THE MID TO UPR 40S
CNTRL AND SOUTH AND LWR 40S N. LOWS AGAIN IN THE UPR 20S TO
LWR/MID 30S FRI MRNG...AND SIMILAR HIGHS ON FRI IN THE 40S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LONGWAVE PATTERN OVER THE EASTERN CONUS BEGINS WITH UPR LVL TROUGHING
OVER THE GREAT LAKES/NERN US....WITH FLOW BECOMING MORE ZONAL
LATER IN THE WEEKEND TOWARDS EARLY NEXT WEEK. DRY AND CONTINUED
COOL SAT...WITH SOME CONTINUED DISAGREEMENT BETWN THE GFS AND ECMWF
SAT NGT/SUNDAY. ECMWF SOLN WOULD SUGGEST POSSIBILITY OF A QUICK
SHOT OF PRECIP OVERNGT SAT INTO ERLY SUN MRNG WHILE THE GFS IS
DRIER...ALTHOUGH EVEN IT DOES SHOW SOME WK SFC TROUGHING MVG ACRS
SRN VA/NC ATTM. HAVE NOT MADE ANY MAJOR CHANGES TO THE FCST YET
(KEEPING IT DRY AND P-MCDY SAT NGT/SUN AM)...BUT THIS WILL NEED TO BE
MONITORED AS THE AIRMASS/LOW LVL THICKNESSES WOULD BE COLD ENOUGH
TO SUPPORT SNOW OVER MUCH OF THE CWA.

ACCORDINGLY...CONTINUE TO LEAN TOWARDS DRIER/HIGHER CLOUD COVER
SOLUTION (WITH POPS AT SILENT (14%) OR LESS. IF SUBSEQUENT MODEL
RUNS WERE TO DIG THESE WAVES FARTHER SOUTH OF THE AREA...THIS
WOULD NECESSITATE BUMPING POP UPWARDS FOR THIS PERIOD.

FOR TEMPERATURES...SHOULD SEE TEMPERATURES RUN ABOUT 5-10 DEGREES BELOW
CLIMO VALUES FOR THE PERIOD. HIGHS IN THE MID 40S TO NEAR 50 OVER THE
WEEKEND INTO EARLY NEXT WEEK...WITH EARLY MORNING LOWS GENERALLY IN
THE M/U20S TO L30S.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
SE WNDS CONTINUE INCRG WITH MVFR CIGS OVRSPRDG FA AS SYSTM APPRCHS
FROM THE W. ONLY SCT SHWRS XPCTD THRU ABT 08Z IVOF RIC AND 10-12Z
ALONG THE COAST. SE WNDS TURN MORE S AND GUST AOA 20 KTS LATER
TONITE.

XPCT A PRD OF CONVECTION IN ASSN WITH COLD FRNTL PASSAGE BTWN 10-12Z
AT RIC AND 11-14Z ALONG THE COAST...SO HAVE CB AT ALL TAF SITES
XCPT SBY. IFR / LCL LIFR CNDTNS XPCTD TWRD DAYBREAK WITH CONVECTIVE
WND GUSTS UPWARDS OF 35-45 KT POSSIBLE FOR A SHORT PRD EARLY THIS
MORNING.

WNDS VEER TO THE WNW BEHIND THE FRONT WED AFTN WITH WINDS TO REMAIN
RATHER GUSTY THROUGH 22Z/WED INLAND...AND INTO EARLY THU AM SBY/ORF/ECG.
CNDTNS QUICKLY IMPROVE TO VFR ALL AREAS AFTR 21Z.

DRY/VFR CONDS RETURN FROM LATER WED AFTN THROUGH SAT.

&&

.MARINE...
WNDS STILL MARGINALLY SMALL CRAFT ESP ON THE CHES BAY BUT EXPECT
THEM TO PICK THRU THE EVENING AS STRONG FRONT AND UPPER TROF
APPROACHES THE MID ATLC REGION. WNDS ARE GENERALLY SE-S ACROSS THE
REGION WITH THE PRES GRADIENT TIGHTENING BETWEEN THE HIGH OFF NEW
ENGLAND AND FRONT MOVG THRU OH AND TN VALLEYS. COLD FRONT WILL BE
PRECEDED BY WARM BNDRY THAT WILL PUSH THRU OVERNIGHT. THE WARM
BNDRY WILL BE ACCOMPANIED BY SHOWERS AND CHC FOR STRONG TSTMS.
MODELS SHOWING LOW LVL WNDS ABOVE THE SFC OF 50-60 KTS THAT HAS
GOOD POTENTIAL OF TRANSLATING TO GALE WNDS AT THE SFC FOR A COUPLE
OF HOURS OVERNIGHT INTO EARLY MORNING. TIMING ON THIS TOUGH TO PIN
DOWN BUT MOST LIKELY TO SEE STRONGEST WNDS BETWEEN 5-9 AM.
HOWEVER STRONG POSSIBILITY THAT THE BULK OF GALE WNDS WILL COME
FROM CONVECTION AND FRNTL PASSAGE AS STRONG LINE OF STORMS PASS
OVER THE WTRS DURING THE EARLY MORNING. LATER SHFT MAY HAVE TO
HOIST GALES IF IT LOOKS LIKE CONDS MIGHT PERSIST LONGER THAN
EXPECTED.

SE FLOW ALLOWS SEAS TO QUICKLY BUILD TO 8-10 FT N AND 6-9 FT
SOUTH OVERNIGHT INTO WED MRNG AS PER BOTH THE WAVEWATCH AND SWAN.

A BRIEF LULL OF SORTS INTO THE AFTN...WITH WINDS DIMINISHING A BIT
FOR A TIME. HOWEVER...ANOTHER PERIOD OF HIGHER WINDS COMES QUICKLY
ON ITS HEELS WED NIGHT AS CAA COMMENCES (THIS PERIOD COULD WELL
CARRY THE BETTER CHANCE OF GUSTS TO LOW END GALE...HOWEVER WITH
FRONTAL PASSAGE COMING LATE TNGT...WL UNDERCUT GUSTS FOR THU MORNING
FOR NOW). EITHER WAY...WIND SHIFT TO OFFSHORE ORIENTATION SHOULD
ALLOW SEAS TO DROP OFF FOR THURSDAY AS WINDS CONTINUE TO DIMINISH
THU NGT INTO FRI.

CONCERNING TIDES/CSTL FLOODING...MDL GDNC CONTINUES TO VERIFY BETTER
THAN THE HIGHER CBOF VALUES. THIS LEADS TO THE BELIEF THAT MINOR
FLOODING THRESHOLDS WILL NOT BE MET. STILL...ANOMALIES ABOUT 0.5-1.0
FT ABOVE NORMAL ARE LIKELY AND THIS WILL BEAR A CONTINUED CLOSE
WATCH IN CASE WINDS ARE STRONGER THAN ANTICIPATED OR IF THE FRONT
WERE TO SLOW DOWN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ630>633-
     654-656-658.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...CCW
LONG TERM...MAM/LKB
AVIATION...JDM
MARINE...JDM
Hazardous weather outlook, Dec 1, 2:48 AM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 AM EST WED DEC 1 2010

ANZ650-652-020800-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
248 AM EST WED DEC 1 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

ANZ630>633-654-656-658-020800-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
248 AM EST WED DEC 1 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.

MDZ021>025-VAZ099-100-020800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
248 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS WITH POSSIBLE THUNDERSTORMS WILL AFFECT THE AREA THIS
MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY BETWEEN
8 AM AND 2 PM. DAMAGING WINDS WILL BE POSSIBLE IN STRONGER
THUNDERSTORM ACTIVITY THROUGH LATE MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING.

NCZ012-013-030-VAZ048-049-060>085-087>090-092-020800-
NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
248 AM EST WED DEC 1 2010

...TORNADO WATCH 761 IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.

NCZ014>017-031-032-102-VAZ086-091-093>098-020800-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-MATHEWS-YORK-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
248 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY DURING
THE MORNING HOURS...BETWEEN 7 AM AND 12 NOON. THE MAIN THREATS WILL
BE DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS MORNING.

BROWN

The radar

The Sterling radar (KLWX), 128 km away, was scanning. The volume nearest the first event began at 09:24 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Louisa

When
December 1, 4:25 AM EST
Where
Louisa County, 1.09 mi E of Zion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.980, -78.230

Tree was downed at Columbia Road and Zion Road.

Thunderstorm Wind, Fluvanna

When
December 1, 4:25 AM EST
Where
Fluvanna County, 1.29 mi ENE of Palmyra
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.880, -78.260

Trees were downed.

Thunderstorm Wind, Nottoway

When
December 1, 4:30 AM EST
Where
Nottoway County, 0.88 mi NW of Crewe
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.180, -78.130

Trees were downed.

Thunderstorm Wind, Mecklenburg

When
December 1, 4:34 AM EST
Where
Mecklenburg County, 0.55 mi W of Chase City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.800, -78.460

Large tree was downed on Highway 92.

Thunderstorm Wind, Mecklenburg

When
December 1, 4:36 AM EST
Where
Mecklenburg County, 0.55 mi W of Chase City
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.800, -78.460

Large tree was downed on Highway 49.

Thunderstorm Wind, Louisa

When
December 1, 4:40 AM EST
Where
Louisa County, Trevilians
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.050, -78.070

Tree was downed at Oakland Road and Hickory Creek Road.

Thunderstorm Wind, Lunenburg

When
December 1, 4:55 AM EST
Where
Lunenburg County, 0.88 mi NE of Victoria
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.990, -78.220

Trees were downed.

Thunderstorm Wind, Goochland

When
December 1, 5:00 AM EST
Where
Goochland County, 2.82 mi ESE of Oilville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.690, -77.730

Trees were downed.

Thunderstorm Wind, Goochland

When
December 1, 5:00 AM EST
Where
Goochland County, 2.97 mi NNE of Manakin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.640, -77.680

Trees were downed.

Thunderstorm Wind, Henrico

When
December 1, 5:16 AM EST
Where
Henrico County, 1.09 mi W of Quioccasin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.600, -77.600

Tree was downed and blocking road on Quioccassin Road and Sterling Drive.

Thunderstorm Wind, Amelia

When
December 1, 5:20 AM EST
Where
Amelia County, 3.02 mi SE of Winterham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.320, -77.910

Trees were downed.

Thunderstorm Wind, Chesterfield

When
December 1, 5:45 AM EST
Where
Chesterfield County, 0.55 mi E of Midlothian
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.500, -77.640

Large oak tree was downed.

Thunderstorm Wind, Henrico

When
December 1, 6:27 AM EST
Where
Henrico County, 3.29 mi E of Varina Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
37.450, -77.290

Tree was downed across a road at Hunters Meadow Place.

Thunderstorm Wind, Essex

When
December 1, 7:15 AM EST
Where
Essex County, 0.88 mi NE of Champlain
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.030, -76.990

Tree was downed at Hunters Hill and Route 17.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269526, 269527, 269525, 269524, 269523, 269522, 269521, 269519, 269520, 269518, 269517, 269516, 269515, 269514.